Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 182, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 9, 2024, 2:33 PM EST for Carroll County, Coweta County, Heard County, Georgia. It took effect at Mar 9, 2024, 9:24 PM EST. It was in force for 15 min.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2024, 2:33 PM EST (19:33 UTC)
- In effect from
- Mar 9, 2024, 9:24 PM EST
- Expired
- Mar 9, 2024, 9:39 PM EST
- In force
- 15 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carroll County, GA, Coweta County, GA, Heard County, GA
The radar
The Atlanta radar (KFFC), 34 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chattahoochee River near Whitesburg (WHTG1). The gauge peaked at 16.18 ft at Mar 9, 2024, 4:00 PM EST.
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 21 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02338000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
367
WGUS42 KFFC 091933
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
233 PM EST Sat Mar 9 2024
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Chattahoochee River near Whitesburg affecting Carroll, Heard and
Coweta Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued late tonight at 345 AM EDT.
&&
GAC045-077-149-100745-
/O.NEW.KFFC.FL.W.0182.240310T0224Z-240310T1409Z/
/WHTG1.1.ER.240310T0224Z.240310T0600Z.240310T0808Z.NO/
233 PM EST Sat Mar 9 2024
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO LATE TOMORROW
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Chattahoochee River near Whitesburg.
* WHEN...From this evening to late tomorrow morning.
* IMPACTS...At 17.0 feet, Flood Stage is reached. Minor flooding
begins in the woodlands and fields along the river upstream and
downstream from the gage on U.S. Highway 27 or Georgia Highway 16.
Flood waters reach the top of the boat ramp at Riverside Park next
to the bridge. The playground at a day use area on the west side
of the Chattahoochee Bend State Park will begin to flood.
* ADDITIONAL DETAILS...
- At 2:15 PM EST Saturday the stage was 16.1 feet and rising.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 17.3 feet just after midnight
tonight. It will then fall below flood stage late tonight.
- Flood stage is 17 feet.
&&
LAT...LON 3359 8484 3355 8478 3350 8479 3341 8498
3344 8505 3350 8493
$$1 follow-up statement
465
WGUS82 KFFC 100239
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
939 PM EST Sat Mar 9 2024
...The Flood Warning is cancelled for the following rivers in
Georgia...
Chattahoochee River near Whitesburg affecting Carroll, Coweta and
Heard Counties.
GAC045-077-149-100345-
/O.CAN.KFFC.FL.W.0182.000000T0000Z-240310T0239Z/
/WHTG1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
939 PM EST Sat Mar 9 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Chattahoochee River near Whitesburg.
* ADDITIONAL DETAILS...
- At 9:15 PM EST Saturday the stage was 15.8 feet and falling.
- Forecast...The river will rise to 16 feet just after midnight
tonight. It will then fall to 9.9 feet Monday evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3359 8484 3355 8478 3350 8479 3341 8498
3344 8505 3350 8493
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 9, 1:58 PM EST, 35 minutes earlier.
Area forecast discussion, Mar 9, 1:58 PM EST, 35 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 158 PM EST Sat Mar 9 2024 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Sunday) Issued at 157 PM EST Sat Mar 9 2024 As the shortwave deepens and progresses over the Great Lakes region this afternoon and evening, a cold front that is currently draped over northern Alabama will slowly push into the area. The bulk of the rainfall has now exited the forecast area, but additional showers produced by lift from the frontal boundary approaching coinciding with upper level divergence will be possible through the afternoon and early evening hours. Showers will mainly be confined to far north Georgia, but our far southeastern counties could also stand the chance to see a few more showers (and even an isolated thunderstorm where instability remains in place in this portion of the CWA) through the afternoon. The flash flooding and severe weather threats have diminished for the day, however, several creeks, streams, and rivers are expected to crest at minor to moderate flood stages and will remain a concern over the next several days. The main story for the short term forecast will be the elevated sustained winds and breezy gusts as the frontal boundary passes through. Sustained northwest winds at 10 to 15 mph this afternoon will gradually increase to 15 to 18 mph through Sunday. Wind gusts from 20 to 25+ mph will be possible areawide with a few locations along the ridgetops in the north Georgia mountains approaching gusts between 30 and 35 mph. Have opted to hold off on a Wind Advisory with this forecast package as these wind gusts will likely be isolated in nature and confined to areas of high terrain. However, should guidance suggest more widespread strong gusts, a Wind Advisory for Sunday may need to be considered in future forecast cycles. Given the elevated wind speeds and broken to overcast cloud coverage overnight, frost is not expected to develop overnight despite low temperatures bottoming out in the low to mid 30s. This afternoon, temperatures topping out in the mid 70s will be confined to areas south of the warm front (currently draped south of I-20) while areas to the north north will be in the 60s. Tomorrow with the cooler and drier airmass in place, high temperatures will range from the 50s to mid 60s. Skies should gradually clear through the day on Sunday. KAL && .LONG TERM... (Monday morning through next Friday) Issued at 157 PM EST Sat Mar 9 2024 At a glance: - Dry air will return to the area and stick around well into next week. Temperatures will gradually increase as we approach the weekend with relative humidities rising with them. -Another system takes aim at the SE by next Friday. Still too far out to identify impacts Temperatures are expected to fall toward freezing on Sunday night and into Monday morning. Areas of patchy frost are possible on Monday morning. An advisory may be needed as the threat for frost moves into the short term forecast. Temps gradually start to warm on Tuesday and Wednesday but conditions will remain dry and depending on how quickly fuels can dry out we may have some fire weather concerns. By Thursday a surge of warm air will push into the area driving temps and dewpoints up out ahead of the next storm system. It's to early to tell the magnitude of the next system or the local impacts it may bring, but it is spring in the south and as a result thunderstorms are defiantly possible. A few of the models are indicating the front will stall as it approaches our area which has resulted in chances of precip becoming more uniform in the slight category. Vaughn && .AVIATION... (18Z TAFS) Issued at 1233 PM EST Sat Mar 9 2024 IFR cigs/vsbys across northern terminals will gradually improve to MVFR through the afternoon. MVFR cigs/vsbys anticipated overnight at all TAF sites improving to VFR by tomorrow morning around sunrise. NW winds around 5KT will increase to 13-15KT as a front approaches this afternoon. Sustained NW winds will remain elevated through TAF period with gusts between 23-26KT expected. //ATL Confidence...18Z Update... High confidence on all elements. KAL && .PRELIMINARY POINT TEMPS/POPS... Athens 41 59 33 64 / 0 0 0 0 Atlanta 41 56 36 62 / 0 0 0 0 Blairsville 33 50 30 60 / 10 0 0 0 Cartersville 38 56 33 62 / 0 0 0 0 Columbus 45 63 38 65 / 0 0 0 0 Gainesville 39 56 35 64 / 0 0 0 0 Macon 45 62 37 64 / 0 0 0 0 Rome 38 57 33 63 / 0 0 0 0 Peachtree City 40 58 34 62 / 0 0 0 0 Vidalia 49 64 40 64 / 10 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KAL LONG TERM....Vaughn AVIATION...KAL
Hazardous weather outlook, Mar 9, 5:01 AM EST, 9 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 501 AM EST Sat Mar 9 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 501 AM EST Sat Mar 9 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A Flash Flood Watch remains in effect through tonight. Additional heavy rainfall is ongoing across portions of central Georgia that should come to an end later this morning. Flash flooding will remain possible. Flooding of creeks, streams, and rivers is ongoing in some locations and will continue to expand this afternoon. Please remember to avoid flooded roadways. Turn around, don't drown. A Slight Risk is in effect this morning for portions of central Georgia. An isolated strong wind gust or a brief tornado is possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 10:32 PM EST | Special Weather Statement | FFC | Harris, Meriwether, Troup | 118 min |
| Mar 8, 11:55 PM EST | Special Weather Statement | FFC | Chattahoochee, Muscogee | 50 min |
| Mar 9, 12:40 AM EST | Special Weather Statement | FFC | Chattahoochee, Macon, Marion, Muscogee, Peach, Schley and 1 more | 50 min |
| Mar 9, 1:32 AM EST | Special Weather Statement | FFC | Chattahoochee, Marion, Schley, Stewart, Taylor | 43 min |
| Mar 9, 2:09 AM EST | Special Weather Statement | FFC | Dooly, Sumter, Webster | 51 min |
| Mar 9, 3:17 AM EST | River Flood Warning | FFC | Forsyth | 9 hr |
| Mar 9, 3:18 AM EST | Flash Flood Warning | FFC | Crisp, Dooly, Stewart, Sumter, Webster | 6 hr |
| Mar 9, 3:32 AM EST | Special Weather Statement | FFC | Bleckley, Crisp, Pulaski, Wilcox | 28 min |
| Mar 9, 3:50 AM EST | River Flood Warning | FFC | Coweta | 6 hr |
| Mar 9, 4:01 AM EST | Special Weather Statement | FFC | Bleckley, Dodge, Wilcox | 29 min |
| Mar 9, 4:19 AM EST | Flash Flood Warning | FFC | Crisp, Dodge, Dooly, Pulaski, Wilcox | 5 hr |
| Mar 9, 4:32 AM EST | Special Weather Statement | FFC | Dodge, Wilcox | 28 min |
| Mar 9, 4:43 AM EST | River Flood Warning | FFC | Troup | 25 hr |
| Mar 9, 4:53 AM EST | Flash Flood Warning | FFC | Dodge, Laurens, Pulaski, Telfair, Wheeler | 6 hr |
| Mar 9, 5:30 AM EST | Flash Flood Warning | FFC | Crisp, Dooly, Wilcox | 6 hr |
| Mar 9, 5:40 AM EST | Special Weather Statement | FFC | Montgomery | 35 min |
| Mar 9, 6:00 AM EST | River Flood Warning | FFC | Meriwether, Pike | 28 hr |
| Mar 9, 7:34 AM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 22 hr |
| Mar 9, 7:40 AM EST | Special Weather Statement | FFC | Toombs | 35 min |
| Mar 9, 8:07 AM EST | Special Weather Statement | FFC | Toombs | 23 min |
| Mar 9, 9:30 AM EST | River Flood Warning | FFC | Dooly | 22 hr |
| Mar 9, 11:37 AM EST | River Flood Warning | FFC | Coweta, Fayette | 6 hr |
| Mar 9, 12:02 PM EST | River Flood Warning | FFC | Jones | 4 hr |
| Mar 9, 2:37 PM EST | River Flood Warning | FFC | Bleckley, Pulaski | 6 days |
| Mar 9, 2:37 PM EST | River Flood Warning | FFC | Dodge, Telfair, Wilcox | 10 days |
| Mar 9, 2:40 PM EST | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 5 days |
| Mar 9, 2:42 PM EST | River Flood Warning | FFC | Dooly, Macon, Sumter | 68 hr |
| Mar 9, 5:28 PM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 16 hr |
| Mar 9, 6:05 PM EST | River Flood Warning | FFC | Heard | 7 hr |
| Mar 9, 6:25 PM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 64 hr |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.